Alert archive / Colorado / Freeze Warnings in 2018
Freeze Warning 1, NWS Pueblo, CO
NWS Pueblo, CO issued this freeze warning at Sep 26, 2018, 11:41 AM MDT for 4 counties in Colorado. It took effect at Sep 27, 2018, 1:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 26, 2018, 11:41 AM MDT (17:41 UTC)
- In effect from
- Sep 27, 2018, 1:00 AM MDT
- Expired
- Sep 27, 2018, 8:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO
The radar
The Pueblo radar (KPUX), 194 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 5.7 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 137 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
793 WWUS75 KPUB 261741 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 1141 AM MDT Wed Sep 26 2018 COZ070-071-270145- /O.UPG.KPUB.FZ.A.0001.180927T0700Z-180927T1400Z/ /O.NEW.KPUB.FZ.W.0001.180927T0700Z-180927T1400Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- INCLUDING Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca 1141 AM MDT Wed Sep 26 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM MDT THURSDAY... The National Weather Service in Pueblo has issued a Freeze Warning, which is in effect from 1 AM to 8 AM MDT Thursday. The Freeze Watch is no longer in effect. * LOCATION...The central and southern portions of the San Luis Valley. * TEMPERATURE...Lows in the mid 20s to lower 30s. * IMPACT...Freezing temperatures could harm sensitive outdoor vegetation, and could have an impact on irrigation systems. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$
3 follow-up statements
853 WWUS75 KPUB 270037 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 637 PM MDT Wed Sep 26 2018 COZ070-071-271100- /O.CON.KPUB.FZ.W.0001.180927T0700Z-180927T1400Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- INCLUDING Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca 637 PM MDT Wed Sep 26 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM MDT THURSDAY... * LOCATION...Central and southern portions of the San Luis Valley, including Alamosa, Monte Vista, Antonito, San Luis, Fort Garland and Blanca. * TEMPERATURE...Lows in the mid 20s to lower 30s. * IMPACT...Tender plants could be damaged or killed by the cold. Outdoor spigots, irrigation systems and other exposed plumbing could freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means that a hard freeze is imminent or highly likely. These conditions may damage or kill tender vegetation and freeze exposed plumbing. Tender plants should be covered or brought indoors. Garden hoses should be disconnected. Irrigation systems and other exposed plumbing should be properly drained or insulated. && $$
620 WWUS75 KPUB 270938 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 338 AM MDT Thu Sep 27 2018 COZ070-071-271400- /O.CON.KPUB.FZ.W.0001.000000T0000Z-180927T1400Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- INCLUDING Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca 338 AM MDT Thu Sep 27 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THIS MORNING... * LOCATION...Central and southern portions of the San Luis Valley, including Alamosa, Monte Vista, Antonito, San Luis, Fort Garland and Blanca. * TEMPERATURE...Lows in the mid 20s to lower 30s. * IMPACT...Tender plants could be damaged or killed by the cold. Outdoor irrigation systems and other exposed plumbing could freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means that a hard freeze is imminent or highly likely. These conditions may damage or kill tender vegetation and freeze exposed plumbing. Tender plants should be covered or brought indoors. Garden hoses should be disconnected. Irrigation systems and other exposed plumbing should be properly drained or insulated. && $$
367 WWUS75 KPUB 271347 NPWPUB URGENT - WEATHER MESSAGE National Weather Service Pueblo CO 747 AM MDT Thu Sep 27 2018 COZ070-071-271500- /O.EXP.KPUB.FZ.W.0001.000000T0000Z-180927T1400Z/ Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- INCLUDING Alamosa, Monte Vista, Manassa, La Jara, Antonito, Sanford, San Luis, Fort Garland, and Blanca 747 AM MDT Thu Sep 27 2018 ...FREEZE WARNING WILL EXPIRE AT 8 AM MDT THIS MORNING... Temperatures are warming above freezing in the San Luis Valley this morning, and thus the Freeze Warning will be allowed to expire at 8 AM. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this freeze warning went out at Sep 26, 11:15 AM MDT, 26 minutes earlier.
Area forecast discussion, Sep 26, 11:15 AM MDT, 26 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1115 AM MDT Wed Sep 26 2018 .SHORT TERM...(Today and tonight) Issued at 454 AM MDT Wed Sep 26 2018 The main concern in the short-term is the potential for freezing temps tonight in the San Luis Valley. Today, an upper level disturbance will be moving southeastward thru CO before exiting the state late this afternoon or early this evening. This system will bring the potential for showers and tstms, mainly to the southern CO mtns and nearby lower elevations. High temps today will be around average in the San Luis and Upper Arkansas River Valleys, with below average readings acrs the southeast plains. There could be a few lingering showers/tstms early this evening over the far southern areas. Otherwise, as that upper disturbance moves away from the area, dry weather is expected overnight along with clear skies. Overnight lows are expected to be close to average in most areas, with mostly upper 30s to mid 40s over the southeast plains, and upper 30s to around 40 in the Upper Arkansas River Valley. However, portions of the San Luis Valley will probably see lows in the mid 20s to around 30. Northern portions of the San Luis Valley may have enough wind overnight to keep temps from dropping to below freezing, but in areas mostly south of Moffat, temps will be more likely to fall to around freezing and even into the mid 20s around the Alamosa area. Will issue a Freeze Watch for the southern two-thirds of the San Luis Valley (forecast zones 70 & 71). .LONG TERM...(Thursday through Tuesday) Issued at 454 AM MDT Wed Sep 26 2018 For Thursday, dry and warm conditions are anticipated over southern Colorado as dry northwesterly upper flow interacts with southeastern Colorado surface lee-side troughing. In addition, low grade fire weather conditions also expected over primarily Continental Divide locations Thursday afternoon and evening. Also, San Luis Valley locations, such as Alamosa should experience minimum temperatures dropping to below freezing by Thursday night/early Friday morning. On Friday, next basically dry north-northeasterly surface surge moves across eastern portions by Friday morning, producing cooler conditions over the Interstate 25 corridor and southeastern Colorado plains, where expected maximum temperatures on Friday are projected to run some 15F to 20F degrees cooler than values measured on Thursday, while western locations of the forecast district should notice minimal temperature impact. For the period Saturday into Monday morning, project that dry conditions in combination with above seasonal temperatures should be realized as dry zonal to southwesterly upper flow prevails. Also, varying degrees of southeastern surface lee-side troughing is anticipated during the majority of this time-frame, although some incoming computer simulations suggest that another north-northeasterly surface surge may briefly attempt to move into/impact eastern locations from later Sunday into Sunday night...will monitor closely and adjust forecast as warranted. Then, unsettled conditions are anticipated from later Monday into Tuesday as remnants of former tropical storm/hurricane Rosa impact southern Colorado during this time-frame. At this time, the highest potential for measurable precipitation should be realized over western locations(especially southern portions of the Continental Divide) from later Monday into Tuesday. In addition, an increasing potential for gusty to strong winds will be possible from later Monday into Tuesday. Overall temperatures are projected to continue to run at or above early October averages from Monday into Tuesday over most locations. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1113 AM MDT Wed Sep 26 2018 VFR at all taf sites today and tonight, with light diurnal wind cycle developing. && .PUB WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Thursday morning for COZ070-071. && AVIATION...PETERSEN
Hazardous weather outlook, Sep 26, 11:20 AM MDT, 21 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1120 AM MDT Wed Sep 26 2018 COZ058>089-093>099-271730- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1120 AM MDT Wed Sep 26 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Isolated thunderstorms will be possible this afternoon over the eastern San Juan and southern Sangre de Cristo mountains, and the adjacent lower elevations. Lightning and wind gusts up to 50 mph will be the main risks with storms. Tonight, the central and southern portions of the San Luis Valley will likely see temperatures fall below freezing, with lows in the mid 20s to lower 30s. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Low temperatures will drop below freezing once again Friday morning over the San Luis valley. From Monday afternoon into Tuesday, isolated to scattered showers and thunderstorms, capable of producing periods of locally heavy rainfall, lightning and gusty winds are possible over the mountains, especially near the Continental Divide. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. 10/77
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 3:41 AM MDT | Freeze Watch | PUB | Alamosa, Conejos, Costilla, Rio Grande | 8 hr |
Nearby
Freeze Warnings in Colorado, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.